Arkansas, 2011

Wildfire in Arkansas, August 6, 2011

August 6, 2011 · NWS LZK · 1 event in 1 county or zone

S. 63 in southwestern Bradley County burned 310 acres on the 6th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire off of U.S. 63 in southwestern Bradley County burned 310 acres on the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 11:41 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 6, 11:41 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1241 PM CDT SAT AUG 6 2011

.AVIATION...DISCUSSION FOR 18Z TAFS

VFR CONDS TO PREVAIL. WINDS WILL BE 5-10 KTS OUT OF THE WSW
VEERING TO SSW WITH A FEW GUSTS THIS AFTERNOON AT KHRO/KLIT/KPBF.
HAVE INCLUDED A CB MENTION IN THE LATE EVENING HRS AT KHRO AND
KBPK AS MODELS CONT TO HINT AT A LOW CHC FOR A CONVECTIVE COMPLEX
DVLPING AND MOVING ALONG THE AR/MO BORDER.

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT SAT AUG 6 2011/

SHORT TERM...TODAY THROUGH TUESDAY

THE FRONT THAT WAS STALLED OVER THE STATE OVER THE PAST COUPLE DAYS
HAS SINCE LIFTED NORTH OF THE STATE...REMAINING NORTH OF AR THROUGH
THIS AFTERNOON. THIS WILL KEEP POPS LOW THROUGH THIS
AFTERNOON...WITH ONLY SLIGHT CHANCE POPS FOR THE NRN COUNTIES FOR
SOME SHRA/TSRA. FURTHER SOUTH...MOST AREAS WILL REMAIN DRY...BUT AN
ISOLATED SHRA/TSRA COULD DEVELOP THIS AFTERNOON.

WITH THE AFOREMENTIONED FRONT NORTH OF THE STATE...TEMPS ACROSS THE
CWA WILL WARM ABOVE 100 AS THE UPPER RIDGE OVER NE TX WILL STILL
HAVE SIGNIFICANT INFLUENCE WITH REGARD TO TEMPS. THE HOTTEST TEMPS
WILL BE ACROSS WRN AR...AND AREAS ALONG THE AR RIVER VALLEY REGION
ACROSS THE WRN HALF OF THE STATE...WHERE TEMPS OF AROUND 105 ARE
POSSIBLE.

BY SUN...THE UPPER RIDGE WILL SHIFT WEST...WITH FLOW OVER THE REGION
BECOMING MORE ZONAL TO NW THROUGH THE REST OF THE SHORT TERM. UPPER
DISTURBANCES WILL PAST OVER THE REGION IN THIS NW FLOW
ALOFT...BRINGING BETTER CHANCES FOR SHRA/TSRA TO AT LEAST SOME
PORTION OF THE STATE. THE BEST CHANCES WILL BE ACROSS THE NRN AND
NERN SECTIONS OF THE STATE. TEMPS ACROSS THE STATE WILL ALSO BE ON
THE DECREASE...WITH HIGHS IN THE UPPER 90S TO LOW 100S SUN...TO THE
LOW 90S TO AROUND 100 BY TUE. IF MORE WIDESPREAD CONVECTIVE ACTIVITY
IS EXPECTED...THESE TEMPS WILL LIKELY COME DOWN IN THE COMING DAYS.
OVERNIGHT LOWS WILL STILL REMAIN FAIRLY MILD HOWEVER...WITH LOWS
RANGING FROM THE LOW 70S TO LOW 80S.

LONG TERM...WEDNESDAY THROUGH FRIDAY

HIGH PRESSURE WILL BE OVER THE SOUTHWEST UNITED STATES INITIALLY.
CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A NORTHWEST WIND FLOW
OVER ARKANSAS...BRINGING SYSTEMS ALOFT INTO THE STATE FROM
THE PLAINS. THE SYSTEMS WILL INTERACT WITH A STALLED FRONT...AND
THIS WILL RESULT IN SCATTERED THUNDERSTORMS.

TEMPERATURES ACROSS THE REGION WILL BE CLOSE TO NORMAL
INITIALLY...ESPECIALLY IN THE NORTH/EAST. READINGS MAY BE A LITTLE
ABOVE NORMAL IN THE SOUTHWEST CLOSER TO THE HIGH.

AS THE PERIOD PROGRESSES...IT APPEARS THE HIGH WILL EDGE TO THE
EAST. THE FRONT WILL HEAD BACK TO THE NORTH...AND PRECIPITATION WILL
BECOME MORE ISOLATED. ALSO...TEMPERATURES WILL NUDGE UPWARD A COUPLE
OF DEGREES BY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     81  99  78  98 /  10  20  30  30
CAMDEN AR         78 104  79 101 /  10  10  10  20
HARRISON AR       76  97  76  95 /  30  20  30  30
HOT SPRINGS AR    82 102  79 101 /  10  20  20  20
LITTLE ROCK   AR  82 102  80  99 /  10  20  20  20
MONTICELLO AR     79  99  79 100 /  10  10  10  20
MOUNT IDA AR      80 102  78 101 /  10  20  20  20
MOUNTAIN HOME AR  77  97  76  94 /  30  20  30  30
NEWPORT AR        78  98  76  96 /  10  20  20  30
PINE BLUFF AR     81 101  79 100 /  10  20  20  20
RUSSELLVILLE AR   82 103  81 103 /  10  20  20  20
SEARCY AR         79 100  77  99 /  10  20  20  20
STUTTGART AR      80  99  78  98 /  10  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN-
CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-WHITE-WOODRUFF-YELL.

HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR BAXTER-BOONE-CLEBURNE-
FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-VAN BUREN.

&&

AVIATION...63
Hazardous weather outlook, Aug 6, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 6 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HOT CONDITIONS WILL CONTINUE TODAY. HIGH TEMPERATURES WILL
RANGE FROM 100 TO 110 DEGREES IN MUCH OF ARKANSAS. THESE
READINGS COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE DANGEROUS
HEAT INDEX VALUES FROM 105 TO 115 DEGREES.

A HEAT ADVISORY REMAINS IN EFFECT TODAY. PEOPLE NEED TO TAKE THE
HEAT SERIOUSLY. HEAT IS THE NUMBER ONE WEATHER RELATED KILLER IN THE
UNITED STATES.

ANY THUNDERSTORMS THROUGH TONIGHT WILL BE ISOLATED...AND CONFINED TO
AREAS NEAR THE MISSOURI BORDER. LITTLE TO NO RAIN IS EXPECTED
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE IN THE SOUTHERN PLAINS HAS BEEN RESPONSIBLE FOR THE
HEAT WAVE IN ARKANSAS. IT APPEARS THE HIGH WILL MOVE SLOWLY TOWARD
THE SOUTHWEST UNITED STATES IN THE COMING DAYS. THIS WILL CREATE A
NORTHWEST WIND FLOW ALOFT...WHICH WILL DRIVE A COLD FRONT INTO THE
REGION BY TUESDAY. THE FRONT WILL LIKELY STALL.

PRECEDING THE FRONT...ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST
WITH HEAT INDEX VALUES OVER 105 DEGREES. A HEAT ADVISORY HAS BEEN
POSTED FOR MUCH OF ARKANSAS THROUGH MONDAY.

ONCE THE FRONT ARRIVES...IT WILL NOT BE QUITE SO HOT. TEMPERATURES
WILL BE CLOSER TO NORMAL WEDNESDAY THROUGH FRIDAY...ESPECIALLY IN
NORTHERN AND EASTERN SECTIONS OF THE STATE AWAY FROM HIGH PRESSURE.

SURROUNDING THE FRONT...THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS. CHANCES FOR RAIN WILL BE HIGHEST IN THE NORTHEAST
HALF OF THE STATE...OR IN AREAS NORTH OF THE FRONT. SOME STORMS
COULD BE SEVERE...WITH DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bradley

When
August 6, 1:00 PM CST to 10:00 PM CST
Where
Bradley forecast zone
Reported by
Park/Forest Service
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332700.